Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

High creatinine in blood. Suffering from CKD. Taking renelog, minipress. How to reduce creatinine level?

User rating for this question
Very Good
Answered by

Practicing since : 1996
Answered : 257 Questions
My wife's Creatinine is 5.7 in blood.
Age : 48 years
She is suffering from CKD for last 7 years and is on medication( Renelog ) since then.
Blood Pressure : 140 / 80 after taking medicine (Minipress , twice daily)
I would like you to suggest me ways to reduce the Creatinine level as it is constantly increasing.
Posted Wed, 24 Apr 2013 in Kidney Conditions
Answered by Dr. Ravi Bansal 1 hour later

Serum creatinine is just a surrogate marker of kidney function. It just shows that the kidney is not working. And at creatinine of 5.7, it is working around 10% only. The treatment is directed at the cause which has led to this kidney disease. Like high blood pressure or high blood sugar or glomerulonephritis (a special group of kidney disease). Since your patient has a high creatinine value for long time, this shows that the kidney has been damaged for long. If the creatinine has been more than 5.0 even 3 months back then chances of recovery are unlikely. So we should understand the irreversibility of chronic renal failure.

So then what is the treatment?

If the patient is having decreased appetite or vomiting sensation, then she should go for kidney transplant or hemodialysis. If not, then she can continue treatment on medication as per your nephrologist.

Consider stopping losacar (losartan) if still taking, under guidance of your doctor and switching to another bp medicine. This may improve kidney function mildly.

Hope this helps. In case of any query please ask.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Nephrologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor